MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION IDC; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION IDC; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83775
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Anemia (1706); Hemorrhage/Blood Loss/Bleeding (1888); Pseudoaneurysm (2605)
Date of Event 08/21/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient experienced rebleeding, low hemoglobin levels, and permeable pseudoaneurysm after occlusion.The patient presented with a history of pancreatitis, which led to active bleeding.The preferred treatment for this condition is to occlude the pseudoaneurysm using an interventional procedure.On (b)(6) 2024, a non-boston scientific (bsc) coil was placed percutaneously inside the pseudoaneurysm.On (b)(6) 2024, a computed tomography (ct) scan documented that the pseudoaneurysm remains permeable.This is likely due to the use of a single coil, which did not achieve total thrombosis of the pseudoaneurysm.On (b)(6) 2024, a 3mm x 12cm interlock, 3mm x 10cm idc, and 2mm x 4cm idc were placed endovascularly at the origin of the left gastric artery, which provided irrigation to the left gastric artery.On (b)(6) 2024, a ct scan was performed due to rebleeding and low hemoglobin levels, finding a permeable pseudoaneurysm after occlusion of the nourishing artery with the bsc three coils.On (b)(6) 2024, based on the tomography findings, the physician decided to place additional non-boston scientific coils.A repeat control at 15 minutes showed no visualized flow distal to the coils inside the left gastric artery.On the next day, an abdominal and transesophageal ultrasound were performed.The pseudoaneurysm was observed with hypoechoic content, and no saturation on application of color doppler.
 
Additional Manufacturer Narrative
Corrected h6: patient codes: removed pseudoaneurysm.Correction to field h6: impact codes from serious injury/ illness/ impairment to inadequate/inappropriate treatment or diagnostic exposure.
 
Event or Problem Description
It was reported that the patient experienced rebleeding and low hemoglobin levels.The patient presented with a history of pancreatitis, which led to active bleeding.The preferred treatment for this condition is to occlude the pseudoaneurysm using an interventional procedure.On (b)(6) 2024, a non-boston scientific (bsc) coil was placed percutaneously inside the pseudoaneurysm.On (b)(6) 2024, a computed tomography (ct) scan documented that the pseudoaneurysm remains permeable.This is likely due to the use of a single coil, which did not achieve total thrombosis of the pseudoaneurysm.On (b)(6) 2024, a 3mm x 12cm interlock, 3mm x 10cm idc, and 2mm x 4cm idc were placed endovascularly at the origin of the left gastric artery, which provided irrigation to the left gastric artery.On (b)(6) 2024, a ct scan was performed due to rebleeding and low hemoglobin levels, finding a permeable pseudoaneurysm after occlusion of the nourishing artery with the bsc three coils.On (b)(6) 2024, based on the tomography findings, the physician decided to place additional non-boston scientific coils.A repeat control at 15 minutes showed no visualized flow distal to the coils inside the left gastric artery.On the next day, an abdominal and transesophageal ultrasound were performed.The pseudoaneurysm was observed with hypoechoic content, and no saturation on application of color doppler.

Brand Name
IDC
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20346310
Report Number2124215-2024-60160
Device Sequence Number8062247
Product Code KRD
UDI-Device Identifier08714729158721
UDI-Public08714729158721
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K141378
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/17/2025
Device Model Number83775
Device Catalogue Number83775
Device Lot Number0030864653
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2024
Supplement Date Received by Manufacturer10/03/2024
Initial Report FDA Received Date10/01/2024
Supplement Report FDA Received Date10/29/2024
Date Device Manufactured01/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age32 YR
Patient SexMale